Results 1 to 3 of 3

Thread: Are there ditropan alternatives/dependence?

  1. #1

    Are there ditropan alternatives/dependence?

    About a year and a half ago, my urologist told me to start taking 5mg of ditropan 3x per day. I said okay, picked it up, but never took any. A couple months later he said I was getting more bladder spasms and told me I should really take it. It didnt feel like I had bladder spasms, I had no leakage everything was fine. But he said it was preventative.

    So now I take 5mg 2 times per day. I've been noticing I've been getting tired at weird times lately. Nothing has really changed in my sleeping cycles and daily activities, so I think it might be the ditropan.

    Also, since I've been taking it awhile, I've become dependent on it. It's okay if I miss a dose every once in awhile, but I can tell if I miss a whole day (2 doses). I can feel spasms and it always feels like I have to take a leak.

    I wasn't thrilled about starting this med, and I'm obviously not thrilled I have to take it. Is there anything else to take? Do others get drowsy? Do I have alternatives? Thanks.

    Darren
    -------7-23-04----------
    C5/6- Workin' on Recovery
    www.darrentempleton.com
    www.pushtowalknj.org

  2. #2
    One of the complaint sis feeling tired etc.. Others-Detrol LA, Enablex, Sanctura, quite a few new meds.

    CWO

  3. #3
    I suspect your urologist wants you on these meds not just due to spasms, but due to high bladder pressures (which you cannot feel). Long term, high pressures can damage your kidney, and increase your risks for UTI.

    You cannot become "dependent" upon anticholinergic meds like you can on opioids. Yes, you may notice if you don't take them, but that is not dependence. It is the effect of not taking a med that is doing what it is designed to do.

    Sanctura is the medication that is least likely to cause cognitive problems or sleepiness. You may want to discuss trying one of the other anticholinergic meds with your urologist. You could also consider and discuss with him using intravesical bladder instillations of Ditropan, which causes much less side effects. Don't just stop taking the Ditropan.

    (KLD)

Similar Threads

  1. Replies: 2
    Last Post: 06-14-2006, 03:11 PM
  2. Replies: 5
    Last Post: 07-14-2005, 12:42 AM
  3. ditropan and fluid retention
    By cre8tivestyler in forum Care
    Replies: 2
    Last Post: 06-24-2005, 08:58 PM
  4. Replies: 5
    Last Post: 01-31-2004, 02:08 PM
  5. Ditropan questions
    By Wise Young in forum Care
    Replies: 8
    Last Post: 08-01-2001, 08:06 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •